Jump to content

DAC

Members
  • Posts

    6
  • Joined

  • Last visited

Profile Information

  • City
    Lakeland
  • US State (if applicable)
    FLORIDA
  • Country
    United States
  • Gender
    Female
  • Status
    Lung cancer patient/survivor
  • Interests
    Music, education,

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. Hi Karen, My oncologist prescribe a similar treatment for my stage 3 inoperable cancer - it was contained on my left lung and left hilar lymph nodes. I was given Carbo and Taxol on a weekly basis and radiation therapy daily for 6 weeks - currently I receive Durvalumab (imfizmi) once every 30 days for a year - I am part of a 10 year clinical study. My CAT scans show that everything is shrinking. I was a fatigued, constipated and bit nauseous from chemo, and did lose a lot of hair -my doctor prescribed mediations for nausea at the start of my treatment which I only took them when needed. Additionally I developed an intolerance to certain odors and my taste buds went a bit wacky. All of these symptoms have subsided and my hair is growing again. FYI a friend suggested I try warm prune juice for the constipation - yes, it tastes as bad as it sounds, but it worked better for me than over the counter laxatives. Since the radiation was so near to my esophagus I did have a difficult time eating or drinking after my last session - since it was over the holidays I was foolish and did not call my Doctors for help and suffered the consequences - lower potassium and dizziness and dropped 25 lbs in two weeks- this might have all be avoided if I'd called for help - so I advise you - don't hesitate ask for help when needed. Currently I have an itchy rash and hyper thyroid as side effects from the Durvalumab- my dermatologist prescribe a topical steroid for the rash and it works if I combine it with a moisturizer and don't towel dry before I apply. I just started thyroid medication. Not everyone will experience side effects from Durvalumab -your Dr. should keep tabs on your levels and prescribe treatments when necessary. The only medications I am taking is the thyroid medicine, the topical cream, Durvalumab and a multi-vitamin. The good news is that I feel better now and have more energy than I did before my diagnosis - I just turned 70 years old and I feel good about my treatment and my future. Every day is a gift and both of us can be around a long time because of science. You came to the right place for understanding. Good luck to you. Warm regards, Delia
  2. DAC

    Hello

    I am both glad and relieved that I found your forums - I think I found a secure space to ask any question. BTW - you're in the band - anyone for some jazz?
  3. DAC

    Hello

    Thank you for the information on the Durva Club and thank you for your uplifting words.
  4. DAC

    Hello

    Hi Kristin, I grew up playing the violin, as I got older I came to love the rich tones of the cello. Just striving to make those warm tones I know the cello when played correctly can produce gives me much joy. Yes playing an instrument is wonderful therapy. Let me know when you start playing again.
  5. DAC

    Hello

    Thank you for acknowledging my post. Your optimism is contagious. Presenting my cancer as a chronic illness to my family will hopefully put them more at ease with this illness. Wishing y'all the best results with your treatments and trials. One more note - Cancer did have an upside for me - it cured my chronic procrastination.
  6. DAC

    Hello

    Good Day, My name is Delia, I am 69 for next 5 days. I'm married to a very kind man, we are each other's caretakers. I am a mother, a grandmother and a great grandmother. I retired from a career in Engineering and started a new career as a graphic and web designer at the age of 60. At 65 I taught myself to play to cello and my music is my prayer. I also enjoy gardening, reading and laughing at my own bad jokes. I joined this forum because sometimes I feel the need of a safe place to communicate what my mind and body are going through. It is difficult for me to communicate how cancer affects me to my loved ones, they either feel the need to fix things or they get frightened.. I know their reaction is out of love, but I want to be more to them than a cancer patient. Also hopefully I will be able to help another who is going through cancer treatment. In September I was diagnosed with Stage 3 NSCLC. I underwent 14 weeks of weekly chemo and daily radiation treatments. I am currently in a clinical study receiving the immunotherapy drug - Imfinzi once a month for the next year. The drug has thrown my thyroid a bit out of wrack and given me an itchy rash. I am fortunate because I did not have any other health issues. I have doctors who I both like and trust. They have been very encouraging, and are generous with their time. - I heard the words - "we caught this in time we have it contained" and everything is getting smaller. Most of the time I have more energy now than I did before I started my treatments. Thank you for reading my introduction. Best Regards,
×
×
  • Create New...